Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2007, 3:10 PM EDT for Union County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2007, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 14, 2007, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Union County, GA
The radar
The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:22 PM EDT | HAIL 0.25 | Blairsville, GA | PEA SIZE HAIL FELL FOR SEVERAL MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 141910
SVRFFC
GAC291-141945-
/O.NEW.KFFC.SV.W.0200.070614T1910Z-070614T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR BLAIRSVILLE...MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OWLTON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3473 8396 3473 8397 3487 8410 3498 8395
3493 8392 3490 8389 3489 8382 3486 8382
3485 8380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:27 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 14, 11:27 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 AM EDT THU JUN 14 2007 .UPDATE... MORNING UPPER ANALYSIS AND SATL WV SHOW A SHORTWAVE OVER NE AL AND DIVING DOWN THE AL/GA LINE. A MODIFIED 12Z FFC SOUNDING INDICATES A MODERATELY MOIST AND UNSTABLE AIRMASS IN-PLACE TODAY WITH CAPES PROGD TO REACH 2000-2500 J/KG WITH -3 TO -6 LIS. WIND SHEAR IS NIL. AREA DEWPOINTS ARE NOT TOO IMPRESSIVE...AVERAGING LOW 60S AROUND THE STATE. HOWEVER...ALL INDICES SUPPORT SCATTERED AFTERNOON AND EVENING TSTM DEVELOPMENT TODAY...WITH THE STRONGER AND MORE WIDESPREAD COVERAGE GENERALLY EXPECTED SOUTH OF LA GRANGE...TO GRIFFIN...TO ATHENS LINE WHERE THE UPPER SHORTWAVE HAS THE GREATER POTENTIAL TO INTERACT WITH INCREASING INSTABILITIES AND MOISTURE DURING MAX HEATING. WBZ AND FREEZING HGTS ARE DOWN AROUND 11.5KFT...SUPPORTING A POTENTIAL FOR LARGE HAIL WITH THE STRONGER STORMS. THIS COUPLED WITH A SLIGHT DOWNBURST THREAT FROM SOME MID LEVEL DRY AIR POSSIBLY ADVECTING IN FROM THE NORTH HAS WARRANTED A SLIGHT RISK OF SEVERE STORMS ACROSS MUCH OF THE STATE THIS AFTERNOON AND EVENING. AT THIS TIME...SUSPECT THE GREATER THREAT WILL BE CENTRAL AND SOUTH GA BEGINNING AROUND 3-4 PM...BUT WILL HAVE TO MONITOR ALL AREAS CLOSELY. OTHERWISE...HAVE UPDATED ZONES TO INCREASE TODAYS HIGHS A DEGREE OR TWO WHILE REST OF FORECAST LOOKS ON TRACK. /39 ......................PREVIOUS DISCUSSION..................... .SHORT TERM /TODAY THROUGH SATURDAY/... A MIX OF THE NAM/GFS SEEMS TO BE APPROPRIATE FOR THE SHORT TERM. EACH MODEL INDICATES SIGNIFICANT SHORT WAVES MOVING ACROSS THE CWA OVER THE NEXT 2 DAYS AS THE H5 LOW REMAINS OFF THE MID ATLANTIC COAST. THE NEXT SIGNIFICANT SHORT WAVE IS SEEN VERY WELL ON THE WATER VAPOR WITH THE VORT MAX OVER EASTERN KY. MODELS PICK UP ON THIS AND BRING IT ALONG THE GA/AL/TN BORDER BY 12Z AND RIDES ALONG THE GA/AL BORDER THROUGH THE DAY. CURRENT ACTIVITY ASSOCIATED WITH THE SHORT WAVE HAS DIMINISHED CONSIDERABLY AND FEEL THIS TREND WILL CONTINUE UNTIL LATER TODAY WITH DAYTIME HEATING. PER THE LOCATION OF THE SHORT WAVE FEEL THE BEST CHANCE OF CONVECTION WILL BE EASTERN AND CENTRAL GA AS THE VORT MAX AND ASSOCIATED PVA MOVES INTO CENTRAL GA AT 18Z. HOWEVER DO NOT WANT TO LEAVE NORTH GA OUT OF THE PICTURE AT THIS POINT AS BOTH MODELS KEEP MOISTURE OVER THE ENTIRE CWA THROUGH THE DAY. WILL GO WITH HIGHER POPS ACROSS CENTRAL GA BUT KEEPING THEM IN THE HIGH CHANCE CATEGORY WHICH IS HIGHER THAN MOS GUIDANCE. CAPES/LIS NOT IMPRESSIVE HOWEVER EXPERIENCE OF THE PAST SEVERAL DAYS TELLS THAT THERE IS THE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. BASED ON MAX TEMPS YESTERDAY...WILL GO ON THE HIGH SIDE OF GUIDANCE TODAY. WILL CONTINUE WITH CHANCE POPS DURING THE DAY AND SLIGHT CHANCE TO CHANCE DURING THE NIGHT THROUGH FRIDAY NIGHT. PROBLEM IS THE TIMING OF THE SHORT WAVES AND THE MODELS ABILITIES TO CATCH EACH SHORT WAVE THE FURTHER INTO THE FORECAST WE GO. BOTH NAM/GFS INDICATE THE H5 LOW SHIFTS NORTHEAST AS THE H5 RIDGE TO OUR WEST BEGINS BUILDING INTO THE CWA SATURDAY. EVEN WITH THE RIDGE BUILDING...THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE TO COMBINE WITH AFTERNOON HEATING TO PRODUCE ISOLATED THUNDERSTORMS ON SATURDAY. ALSO WENT CLOSE TO A BLEND OF THE GUIDANCE TEMPS THROUGH SATURDAY. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... H5 RIDGE BUILDS OVER THE EASTERN U.S. THIS SHOULD END THE CHANCE OF PRECIP FOR A COUPLE OF DAYS EARLY IN THE LONG TERM. A FAIRLY STRONG SHORT WAVE MOVES INTO THE NORTHERN PLAINS AND BEGINS DIGGING INTO THE MIDWEST BY TUESDAY. THIS WILL TAP INTO GULF MOISTURE AND TRANSPORT IT OVER THE CWA TUESDAY AND WEDNESDAY. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE ALTHOUGH THERE ARE TIMING DIFFERENCES BETWEEN THE MODEL RUNS WITH THE 14/00Z RUNNING ABOUT 12 HOURS FASTER THAN THE 13/18Z RUN. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. && .AVIATION... PARTLY CLOUDY SKIES THIS MORNING WITH AREAS OF PATCHY FOG. SHOULD SEE ANOTHER DAY LIKE YESTERDAY WITH AFTERNOON AND EVENING SHRA/TSRA ACROSS THE STATE. THERE IS A WEAK WAVE EXPECTED TO MOVE INTO TH ESTATE FROM THE EAST EARLIER TODAY SO MAY SEE SHRA/TSRA POP UP A LITTLE EARLIER BUT IT WILL CONTINUE THROUGH THIS EVENING. WINDS WILL CONTINUE OUT OF THE E TO SE AT 5 TO 10KT. NO RESTRICTIONS TO VSBY EXPECTED EXCEPT IN AND AROUND TSRA LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 62 80 62 88 / 60 40 50 30 20 ATLANTA 84 65 82 65 89 / 60 30 50 20 20 BLAIRSVILLE 81 59 75 57 80 / 60 40 50 20 20 CARTERSVILLE 88 60 83 60 87 / 60 30 50 20 20 COLUMBUS 88 66 87 66 93 / 50 20 50 10 20 GAINESVILLE 82 62 78 63 86 / 60 40 50 20 20 MACON 87 63 88 65 92 / 60 30 50 20 20 ROME 90 63 86 62 92 / 50 30 50 10 20 PEACHTREE CITY 85 61 83 61 90 / 60 30 50 20 20 VIDALIA 84 64 84 65 90 / 60 30 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17/01
Hazardous weather outlook, Jun 14, 10:55 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EDT THU JUN 14 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1055 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS SITUATED ALONG THE ATLANTIC COAST. A LARGE BUT WEAK AREA OF HIGH PRESSURE AT THE SURFACE COVERS MUCH OF THE EASTERN PART OF THE COUNTRY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND GUSTY WINDS. ALTHOUGH THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...THE MOST LIKELY AREA FOR SEVERE ACTIVITY WILL BE GENERALLY ALONG AND SOUTH OF A LA GRANGE...TO GRIFFIN...TO ATHENS LINE. .DISCUSSION... A SERIES OF WEAK SHORTWAVES ROTATING THROUGH THE UPPER LEVEL TROUGH CENTERED NEAR THE ATLANTIC COAST...SHOULD PROVIDE ENOUGH LIFT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL ALLOW CAPES TO APPROACH 2000...AND LIFTED INDICES WILL BE AROUND MINUS 2 TO MINUS 4. THIS MAY CAUSE SOME STORMS TO BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON.
In the hours before
Special weather statement, Jun 14, 1:44 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 144 PM EDT THU JUN 14 2007 GAZ006-141815- 144 PM EDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA SIZED HAIL IN FANNIN COUNTY UNTIL 215 PM EDT... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OASIS...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FANNIN COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...OASIS AND HIGDON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 227 PM EDT THU JUN 14 2007 GAZ014-141900- 227 PM EDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA SIZED HAIL IN DAWSON COUNTY UNTIL 300 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JUNO...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DAWSON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JUNO...MCKEE AND DAWSONVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EDT THU JUN 14 2007 GAZ007-141915- 244 PM EDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN GILMER COUNTY UNTIL 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALONA...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GILMER COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALONA...CARTECAY...ELLIJAY AND EAST ELLIJAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 2:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT THU JUN 14 2007 GAZ014-141945- 258 PM EDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN DAWSON COUNTY UNTIL 345 PM EDT... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JUNO...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JUNO...MCKEE AND DAWSONVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 3:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT THU JUN 14 2007 GAZ008-009-141945- 303 PM EDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN UNION AND TOWNS COUNTIES UNTIL 345 PM EDT... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YOUNG HARRIS...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UNION AND TOWNS COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRASSTOWN BALD MOUNTAIN...ALEXANDERS MILL...YOUNG HARRIS...HIAWASSEE...BLAIRSVILLE...OWLTON...DESOTO FALLS AND VOGEL STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 45 min |
| Jun 14, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.